Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 224, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 12, 2007, 12:27 AM CDT for Hodgeman County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 12:27 AM CDT (05:27 UTC)
- Expired
- Jul 12, 2007, 1:04 AM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 39 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 120528 SVRDDC KSC083-120615- /O.NEW.KDDC.SV.W.0224.070712T0527Z-070712T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1227 AM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS. * UNTIL 115 AM CDT * AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF JETMORE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... JETMORE... HANSTON... GRAY... RURAL RESIDENCES OF EASTERN HODGEMAN COUNTY. AT 1225 AM A STORM SPOTTER REPORTED GOLF BALL SIZE HAIL ON THE EAST SIDE OF JETMORE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3817 9992 3792 10003 3792 9959 3826 9958 $$ 18
2 follow-up statements
000 WWUS53 KDDC 120536 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1236 AM CDT THU JUL 12 2007 KSC083-120615- /O.CON.KDDC.SV.W.0224.000000T0000Z-070712T0615Z/ HODGEMAN KS- 1236 AM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR EASTERN HODGEMAN COUNTY... AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF JETMORE...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF EASTERN HODGEMAN COUNTY. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3817 9992 3792 10003 3792 9959 3826 9958 $$ 18
000 WWUS53 KDDC 120604 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 104 AM CDT THU JUL 12 2007 KSC083-120614- /O.CAN.KDDC.SV.W.0224.000000T0000Z-070712T0615Z/ HODGEMAN KS- 104 AM CDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HODGEMAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER EASTERN HODGEMAN COUNTY. LAT...LON 3817 9992 3792 10003 3792 9959 3826 9958 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:49 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 11, 10:49 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1049 PM CDT WED JUL 11 2007 .AVIATION... DISCUSSION FOR 06Z TAFS SCT TSRA CONTINUES NEAR ISSUANCE TIME JUST WEST OF KGCK. THIS ACTIVITY WILL REMAIN WEST OF THE AREA AS IT MOVES SOUTHEAST ALONG LOW LEVEL THTA-E AXIS. MORE INTERESTING WEATHER WILL BE DEVELOPING EAST OF KDDC AND IN THE KHYS AREA TOWARDS 12Z. RUC AND GFS CONTINUE TO SHOW 85H WAA DEVELOPING AFTER 9Z AS SOME WEAK 5H COOLING ACCOMPANIES A S/W TROF. AS A RESULT SHOULD SEE PCPN INCREASE IN AREAL COVERAGE ACROSS OUR EASTERN CWA EARLY THIS MORNING BEFORE BRIEFLY TAPERING OFF DURING THE AFTERNOON. KDDC WILL BE ON THE WESTERN FRINGE OF THIS PCPN SHIELD SO WILL KEEP VCTS GOING HERE EARLY THIS MORNING WITH A PREVAILING TSRA FOR HYS. && .PREV DISCUSSION... /ISSUED 303 PM CDT WED JUL 11 2007/ DISCUSSION... DAYS 1-2... 12Z UPPER AIR ANALYSIS SHOWING H3 100KT JET MAX MOVING SOUTH INTO EXTREME NW MN WITH LARGE AREA OF +70KT DIVING SOUTH ACROSS SASKATCHEWAN AND MANITOBA. CONTINUE TO SEE LITTLE UPPER LEVEL FLOW ACROSS THE SOUTHERN/CENTRAL PLAINS. H5 REVEALED STRONG UPPER LOW OVER ONTARIO WITH ASSOCIATED S/WV MOVING ACROSS GREAT LAKES. COLD AIR AT H7 WAS FILTERING INTO MN WITH READINGS AROUND -5C. ACROSS THE DAKOTAS, 0C AIR COULD BE FOUND. ACROSS THE CENTRAL PLAINS, SINGLE DIGITS COULD BE FOUND. AN ABUNDANT AMOUNT OF LOW LEVEL MOISTURE LINGERED FROM WRN KS SOUTH INTO NE TX AREAS EAST. MAIN FORECAST DILEMMA WILL BE EXTENT OF THUNDERSTORM DEVELOPMENT (POTENTIALLY SEVERE) THIS EVENING THROUGH FRIDAY. FIRST CONCERN FOR TONIGHT IS THAT MODELS CONTINUE TO SHOW SIMILAR SCENARIO TO PREVIOUS FEW NIGHTS WITH DEVELOPING AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NE FA BY MORNING. WOULD NOT BE SURPRISED IF THIS OCCURS AS THETA-E AXIS AND NOSE OF LOW LEVEL JET PUSH ACROSS CENTRAL FA. H85-H3 WINDS MOVING TO THE SOUTHEAST WOULD MOVE ANY PRECIP AREA ACROSS THE EASTERN FA OVERNIGHT. PLAN ON INCREASING POPS A BIT IN EASTERN FA TONIGHT. SECOND CONCERN IS WHETHER OR NOT SEVERE THUNDERSTORM DEVELOPMENT ACROSS WESTERN CWA WILL TAKE PLACE THIS EVENING INTO EARLY OVERNIGHT. CURRENT INDICATIONS ARE THAT SURFACE BASED MOISTURE IS RETURNING AS SOUTHEAST WINDS OF 20MPH WITH HIGHER GUSTS MOVE ACROSS WESTERN KS. SOME BREAKS IN THE CLOUDS ACROSS WESTERN KS HAVE ALLOWED SBCAPE TO BEGIN TO CLIMB. LIS HAVE FALLEN BELOW 0C ACROSS WESTERN FA (NEAR CO BORDER). LOW PRESSURE HAS DEVELOPED ACROSS SOUTHEASTERN CO WITH MID LEVEL LAPSE RATES AROUND 7 C/KM NEARBY. IF STORMS CAN DEVELOP AND MOVE INTO WESTERN KS, SHOULD SEE A FEW OF THEM BECOME/REMAIN STRONG TO SEVERE. ENVIRONMENT WILL REMAIN UNSTABLE AND SHOULD SUPPORT SEVERE THREAT INTO THE EARLY NIGHTTIME HOURS. THURSDAY, AREA OF LOW PRESSURE ACROSS EASTERN CO WILL BEGIN TO MOVE SOUTHEAST AND INTENSIFY THROUGHOUT THE DAY. AN ABUNDANT AMOUNT OF SURFACE MOISTURE WILL FLOW SOUTHWEST AROUND THE SYSTEM. DEWPOINTS WILL CLIMB INTO THE WEST 60S TO AROUND 70 EAST. MODELS ARE DISAGREEING ON PLACEMENT OF SURFACE FRONT/LOW PRESSURE. EITHER WAY, THETA-E AXIS IS SITUATED ACROSS CWA ONCE AGAIN. MODELS DO AGREE ON ONE THING, THE DEVELOPMENT OF AN MCS SOMEWHERE ACROSS FA BY EVENING. GIVEN SUBSTANTIAL AMOUNT OF MOISTURE, WOULD EXPECT TO SEE HEAVY RAIN BY EVENING SOMEWHERE IN CWA. THE HIGHEST POPS WILL BE KEPT ACROSS SOUTHERN FA AS THIS LOCATION WILL HOST THE LOW/FRONTAL POSITION FOR PRECIP FOCUS. WHERE MCS DOES TRAVEL, DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH HEAVY RAINFALL. RAIN WILL TAPER OFF OVERNIGHT ACROSS THE ENTIRE FA AS COMPLEX MOVES SOUTH. HIGH PRESSURE WILL RETURN TO CWA BY FRIDAY. CONDITIONS WILL DRY OUT AND COOLER TEMPERATURES WILL PREVAIL. CAA WILL MOVE ACROSS FA WITH H85 TEMPS INTO THE TEENS TO LOWER 20S. WILL LEAVE FRIDAY COOL AND DRY. DAYS 3-7... AFTER A COOL AND WET WEEK ACROSS KANSAS THIS WEEK, THE WEATHER WILL RETURN TO A MORE TYPICAL SUMMERTIME FEEL NEXT WEEK. I HAVE NOTHING NEW TO REPORT FROM WHAT I SAID IN YESTERDAYS DISCUSSION REGARDING THE CURRENT SITUATION GLOBALLY. USING THE CLIMATE TOOLS FROM THE MAP ROOM ON THE CDC WEBSITE, A TRANSITION FROM GSDM (GLOBAL SYNOPTIC DYNAMIC MODEL) STAGE 2 TO 1 HAS MOST LIKELY OCCURRED ALREADY AND THE RESPONSE TO THIS CHANGE IS COMING. ALL OF THE NUMERICAL MODEL GUIDANCE INDICATES THAT HEIGHTS WILL GRADUALLY RISE ACROSS THE PLAINS DURING THE LATTER PART OF THE WEEKEND AND EARLY NEXT WEEK AS THE RIDGE OVER THE SOUTHWEST SHIFTS EAST. THIS MAKES SENSE GIVEN THAT A STAGE 1 REGIME IN THE SUMMER TYPICALLY MEANS TROUGH OVER THE PAC NW AND A RIDGE OVER THE ROCKIES/HIGH PLAINS. SO ASIDE FROM THE SLIM POSSIBILITY OF STORMS OUT IN THE FAR WEST ON SATURDAY EVENING, WILL KEEP A DRY FORECAST GOING THROUGH AT LEAST DAY 7 (NEXT WEDNESDAY). TEMPERATURES WILL GRADUALLY WARM FROM BELOW NORMAL LATE THIS WEEK BACK TO NEAR NORMAL EARLY NEXT WEEK. FOR THE WEEK 2 FORECAST I AM INCLINED TO KEEP NEAR NORMAL GOING FOR TEMPS AND PRECIP. UPPER RIDGES HAVE NOT BEEN ABLE TO HOLD ON VERY LONG THIS SUMMER DUE TO THE CONTINUAL BACK AND FORTH SHIFTS BETWEEN GSDM STAGES 1 AND 2. AVIATION... VFR CONDITIONS WILL PREVAIL FOR THE MAJORITY OF THE NEXT 12 TO 24 HOURS. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE ACROSS WESTERN KANSAS TONIGHT. GIVEN THAT I CANT PREDICT EXACTLY WHEN THESE STORMS WILL ARRIVE AT THE INDIVIDUAL TERMINALS I WILL STAY CONSERVATIVE AND KEEP VCTS IN THE TAFS FROM EARLY EVENING ON. A TEMPORARY PERIOD OF MVFR OR EVEN IFR IS POSSIBLE IF THUNDERSTORMS REMAIN INTENSE AS THE MOVE ACROSS AND THE EVENING SHIFT CAN ALWAYS UPDATE THE TAFS AT 00Z OR AFTERWARD WHEN IT BECOMES MORE CLEAR WHEN THE COMPLEX OF STORMS WILL HIT. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 89 64 81 / 60 50 50 10 GCK 65 88 63 81 / 0 40 40 10 EHA 66 89 63 83 / 30 50 60 10 LBL 66 91 64 83 / 0 50 60 20 HYS 64 86 63 82 / 60 50 20 10 P28 68 89 66 82 / 70 70 50 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN30/27/18
Hazardous weather outlook, Jul 11, 4:03 AM CDT, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 403 AM CDT WED JUL 11 2007 KSZ030-031-043>046-061>066-074>081-084>090-121015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 403 AM CDT WED JUL 11 2007 /303 AM MDT WED JUL 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MARCH ACROSS WESTERN KANSAS THIS MORNING...BUT ARE NOT EXPECTED TO BE SEVERE. THEN AS THE DAY HEATS UP...MORE THUNDERSTORMS WILL FORM IN EXTREME WESTERN KANSAS AFTER 5 PM CDT...AND ADVANCE TO THE SOUTHEAST. THERE IS A SLIGHT CHANCE SOME OF THE LATE AFTERNOON AND EVENING STORMS WILL REACH SEVERE LEVELS WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 65 MPH. THIS RISK FOR SEVERE STORMS WILL EXIST FROM 5 PM TO 9 PM WEST OF A LINE FROM DIGHTON TO LIBERAL...AND THEN FROM 8 PM TO MIDNIGHT WEST OF A HAYS TO COLDWATER LINE. FURTHERMORE...LOCALIZED HEAVY RAIN IS POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...THURSDAY NIGHT AND INTO FRIDAY. A FEW OF THE STORMS THURSDAY EVENING COULD BE SEVERE WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED AFTER 5 PM WEST OF A DIGHTON TO LIBERAL LINE...AND AFTER 8 PM WEST OF A HAYS TO COLDWATER LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:58 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 32 min |
| Jul 12, 1:56 AM CDT | Flood Watch | DDC | Barber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more | 14 hr |
| Jul 12, 3:48 PM CDT | River Flood Warning | DDC | Hodgeman, Pawnee | 52 hr |
| Jul 12, 5:10 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.